Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 10:48 AM CDT for 4 counties in Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 10:48 AM CDT (15:48 UTC)
- Expired
- Jun 11, 2009, 11:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:50 AM CDT | TSTM WND DMG | Sparta, TN | SMALL TREES DOWN COUNTY WIDE. |
| Jun 11, 11:10 AM CDT | TSTM WND DMG | Spencer, TN | SMALL TREES DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111548
SVROHX
TNC035-141-175-185-111630-
/O.NEW.KOHX.SV.W.0182.090611T1548Z-090611T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
EXTREME SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 1130 AM CDT
* AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SPENCER...AND
MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF DOYLE BY 1055 AM CDT...
PLEASANT HILL BY 1115 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3576 8524 3572 8526 3557 8541 3555 8550
3597 8561 3605 8521 3577 8509
TIME...MOT...LOC 1548Z 239DEG 50KT 3574 8554
$$
071 follow-up statement
000
WWUS54 KOHX 111619
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT THU JUN 11 2009
TNC035-141-175-185-111630-
/O.CON.KOHX.SV.W.0182.000000T0000Z-090611T1630Z/
WHITE TN-CUMBERLAND TN-PUTNAM TN-VAN BUREN TN-
1119 AM CDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR EASTERN VAN BUREN...EXTREME SOUTHEASTERN PUTNAM...SOUTHWESTERN
CUMBERLAND AND EASTERN WHITE COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF PLEASANT
HILL...OR NEAR CROSSVILLE...MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3576 8524 3572 8526 3557 8541 3557 8547
3600 8545 3605 8521 3577 8509
TIME...MOT...LOC 1619Z 239DEG 50KT 3596 8509
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:28 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 10:28 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1028 AM CDT THU JUN 11 2009 .MESOSCALE UPDATE...DOPPLER RADAR CONTINUES TO SHOW A SQUALL LINE, ILL-DEFINED IN PARTS, EXTENDING FROM ORLINDA, TO GALLATIN, TO WATERTOWN, TO NEAR MCMINNVILLE, TO MONTEAGLE, WITH MOVEMENT HAVING ACCELERATED TO 50-60 MILES AN HOUR. THERE ARE STILL SEVERAL STORM CLUSTERS BEHIND THE SQUALL LINE, AS SCATTERED CONVECTION MAY CONTINUE INTO THE AFTERNOON. STORMS ARE PRODUCING TORRENTIAL RAINFALL, SO WATCH OUT FOR RAPID PONDING ON ROADWAYS, ESPECIALLY IN URBAN AREAS. SEVERAL SEVERE THUNDERSTORM AND TORNADO WARNINGS ARE CURRENTLY IN EFFECT, MOST OF THEM COVERING THE SOUTHERN HALF OF THE SQUALL LINE (GENERALLY SOUTH OF INTERSTATE 40), WHERE REFLECTIVITIES ARE BETTER DEFINED. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #374 FOR ALL OF MIDDLE TENNESSEE UNTIL 19Z. && ROSE
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Local storm report, Jun 11, 9:49 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 4 SE NASHVILLE 36.13N 86.73W
06/11/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANTIOCH AREA.
&&
CDGLocal storm report, Jun 11, 9:57 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG SHELBYVILLE 35.49N 86.45W
06/11/2009 BEDFORD TN LAW ENFORCEMENT
COUNTY SHERIFF REPORTED TREES DOWN COUNTY WIDE.
&&
CDGSpecial weather statement, Jun 11, 9:59 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 959 AM CDT THU JUN 11 2009 TNZ008-028-111700- SUMNER-WILSON- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET 959 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 10 AM CDT STRONG STORMS WERE MOVING THROUGH THE NASHVILLE METRO AREA. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... MOUNT JULIET AND HENDERSONVILLE BY 1010 AM CDT... GALLATIN AND LEBANON BY 1025 AM CDT... LAROSA
Local storm report, Jun 11, 10:06 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MANCHESTER 35.47N 86.08W
06/11/2009 E0.75 INCH COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL IN MANCHESTER.
&&
CDGSpecial weather statement, Jun 11, 10:08 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1008 AM CDT THU JUN 11 2009 TNZ009>011-029>034-063>066-077>080-111700- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 1008 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 1015 AM CDT...STRONG STORMS WERE MOVING THROUGH THE MID STATE. THESE STORMS WILL BE APPROACHING AREAS EAST OF NASHVILLE TO THE CUMBERLAND PLATEAU BY NOON TODAY. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. LAROSA
Local storm report, Jun 11, 10:32 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/11/2009 RUTHERFORD TN PUBLIC
TREES DOWN ON E. MAIN NEAR MIDDLE TENNESSEE BLVD.
&&
CDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 11, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| Jun 11, 8:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jun 11, 8:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Jun 11, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Jun 11, 9:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 52 min |
| Jun 11, 9:46 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jun 11, 9:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 49 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 31 min |
| Jun 11, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more | 31 min |
| Jun 11, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Grundy, Putnam, Smith, Van Buren, Warren and 1 more | 41 min |
| Jun 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 32 min |
| Jun 11, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Putnam | 36 min |
| Jun 11, 11:33 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.